MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER SURGISTAT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER SURGISTAT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number VLSURGGEN
Medical Device Problem Codes Inaccurate Delivery (2339); Device Displays Incorrect Message (2591)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, prior to use, the unit had an error code e4 and failing return electrode monitoring (rem) test.During the rem test the unit did not alarm at the minimum 3 ohm value that is should have alarmed at.It did not alarm unit zero ohms.There was no patient involvement.
 
Additional Manufacturer Narrative
Evaluation summary: one device was received as a service request and a visual inspection and functional test were performed.The returned device did not meet specification as received by the supplier.The reported condition was confirmed for the nem issue, not for the e4 error code.According to the technician, "issue confirmed for nem out of calibration.Found the split pad low limit out of specifications with a reading of 1.Issue not confirmed for e4 error.Note because it has not approved the main board upgrades random e4 may be seen." the investigation found the most probable cause of the reported event to be wear and tear for the nem issue.The nem was calibrated.The unit was subjected to full factory testing / calibration with qa-327_22.It passed all tests with no problems or issues found.The risk management file is managed by the supplier.If information is provided in the future, a supplemental report will be issued.

Brand Name
SURGISTAT
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301
MDR Report Key9647736
Report Number1717344-2020-00095
Device Sequence Number2791118
Product Code GEI
UDI-Device Identifier10884521517417
UDI-Public10884521517417
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K001955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVLSURGGEN
Device Catalogue NumberVLSURGGEN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2020
Initial Date Received by Manufacturer 01/17/2020
Supplement Date Received by Manufacturer03/31/2020
Initial Report FDA Received Date01/30/2020
Supplement Report FDA Received Date04/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1